Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: When do the risks outweigh the benefits (Help! esokev

Posted by Racer on April 2, 2007, at 15:32:25

In reply to Re: When do the risks outweigh the benefits (Help!, posted by esokev on April 2, 2007, at 10:59:27

If the SSRIs are working for you, I'd suggest talking to your doctor about adding something to mitigate the weight gain.

The classics would be Wellbutrin or a stimulant. Ritalin, Dexedrine, or maybe Provigil, any of which might also boost the anti-depressant response. Another option is something like sibutramine, which is actually like an anti-depressant in its actions, so might also boost the antidepressant response.

There is another drug out there, although I forget which, that normalizes the serotonin type 4 receptor, which should counter any weight gain from SSRIs. Someone here might know of the name, and then you could bring it up with your doctor.

Unfortunately, most ADs really do cause weight gain. Wellbutrin generally doesn't, people have said that Parnate doesn't, but if hte SSRIs work well for you otherwise, it seems silly to climb back on the medication go round because of a side effect which could me managed.

Hope that helps.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Racer thread:746182
URL: http://www.dr-bob.org/babble/20070402/msgs/746326.html